MAUDE Adverse Event Report: Terumo Philippines Corporation Safety Hypodermic Needle (McKesson Private Label); NEEDLE, HYPODERMIC, SINGLE LUMEN

Terumo Philippines Corporation Safety Hypodermic Needle (McKesson Private Label); NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 102-N251S3
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We were unable to determine the details of the actual condition of the sample as it was not available for evaluation.Retention samples were visually inspected and found to be free of any damage or irregularities on the sheath and collar.Manual sheath activation using the thumb was performed on the samples, and all passed.There was no issued nonconformity report related to human error during lot production.There are no related nonconformities in the assembled needle lot supplied during production.During the collar assembly process, the hub fit is loosened from the protector before placing the needle into the collar.Before proceeding to the next process, the hub, cannula, and collar are pressed into the protector, wherein a photoelectric sensor detects if the height of the protector is correct.Our safety needle features a hinged safety sheath attached to the needle hub.The safety sheath contains two locking mechanisms, the sheath tooth-cannula and sheath wings-collar, which are simultaneously activated when manually pressed over the needle immediately after use and just before disposal to minimize the possibility of sharps injury.The locking mechanisms are positioned within the center and the proximal end of the sheath.An audible and/or tactile "click" indicates activation, which can also be visually confirmed.The collar and sheath undergo an initial product inspection check (ipic) before mass production, during raw material change, mold maintenance, plant shutdown, cavity closure, and mold/product type change.Any molding defects that may affect product function are part of the inspection items.We also have a visual in-process and product confirmation inspection to ensure that the collar and sheath are in good condition.Visual in-process inspections are conducted during the manufacturing process to detect abnormalities on the product that may cause issues during sheath activation.The critical locking part of the sg3 product is checked for defects such as sheath collar fitting and over- or under-insertion of the collar into the hub.We have functional tests conducted to confirm that our products are free of defects that would lead to difficulty or failure of device activation.We perform safety sheath activation during sg assembly inspection and outgoing inspection of finished products, where the cannula should be captured under the sheath's tooth.During the component fit test, we also check that the sheath lugs are securely attached to the collar ear.Before shipment, qc conducts outgoing inspections to check the overall condition of the products.The product's instructions for use (ifu) provide detailed instructions for using the sg3 safety needle device, including warnings to prevent needle sticks.The collar and sheath are manufactured in-house with validated tpc molding machines.There were no nonconformance reports issued for the supplied molded part lots.From the previous two fiscal years to the present, we received a total of 17 complaints for the specific item code.The cause of these complaints was not identified as being related to our product or the manufacturing process.Based on the results of our investigation, the root cause of the complaint could not be identified as related to our product or manufacturing process.The lot history file showed no non-conformity or any related issues that would affect the product quality.The retention samples were inspected and confirmed to be free from defects that would affect the activation of the safety sheath and passed the functional test.We have routine inspections to check the condition of the products.The components that are critical to the product's safety activation are checked to ensure that no defects occur that could result in sheath activation issues.We recommend following the instructions for use (ifu) for proper use of the sg3 needle, which includes caution, precautions, and warnings to avoid problems during sheath activation.Terumo medical corporation (tmc) (importer) registration no.(b)(4) is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
Terumo received the following information: it was reported that during the administration of an intramuscular b12 injection, the nurse removed the needle from the patient and attempted to activate the safety mechanism.The safety mechanism failed to engage, resulting in an accidental needlestick injury to the nurse.Additional information was received on 18-aug-2026: a staff member experienced a needlestick-related bloodborne exposure and sought medical attention.Per facility policy, immediate testing was required following the exposure.The staff member was evaluated at an urgent care facility and followed the medical recommendations provided.Additional information was received on 21-aug-2026: the thumb was the method of activation used.The staff member was sent to urgent care for precautionary testing; no on-site treatment was necessary.The staff member is doing well with no complications related to the incident, aside from some side effects from the medications she was prescribed as a precautionary measure.

Brand Name
Safety Hypodermic Needle (McKesson Private Label)
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
Terumo Philippines Corporation
124 east main avenue
laguna technopark
biñan laguna, 4024
RP  4024
Manufacturer (Section G)
Terumo Philippines Corporation
124 east main avenue
laguna technopark
biñan laguna, 4024
RP   4024
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
+1(949)989-0491
MDR Report Key50584163
Report Number3003902955-2026-00083
Device Sequence Number10351734
Product Code FMI
UDI-Device Identifier10612479246390
UDI-Public(01)10612479246390(17)281231(10)240110D
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Type of Report Initial
Report Date (Section B) 09/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number102-N251S3
Device Catalogue NumberN/A
Device Lot Number240110D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
B12 injection
Patient SexUnknown